Dermatology Expert Forum
Rash on face, on chin, around nose
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Rash on face, on chin, around nose

I am an 19 year old female, and I have a rash on my face. I got it around March of this year. It started out not being very bad, but it got worse. I think it is at it's worst right now. I was taking Desogen birth control when it started, and I have since switched to Ortho-tricyclin, because I thought it was the birth control that caused it. While I was off of it, it was still occuring, and now that I am on the ortho (for a week now) it's really bad.
The best way I can describe it is it's very very red, it's on my chin, and there are little bumps throughout it. It also occurs on the corners of my nose, spreading out a bit past my mouth. It didn't used to itch when it wasnt too bad, but it's starting to. It sortof resembles poison ivy, however I know that's not what it is. I have been to the doctor numerous times, but they have not been able to offer very much help. The first time i went, they gave me Bactroban cream, because they thought it was a bacteria. This did not work, so i went back and they gave me Cultivate cream, which from what i understand is a steroid cream, and it drastically reduced the redness and spreading. I used up all of the sample sizes, and it came back full force, and went back to the doctor who told me that it had to do with blood vessels pushing my skin out (which i know is not true) and she gave me 2 big tubes of cultivate, and told me not to use it more then 3 weeks. However, I can not go without using it. If I do the rash gets terrible. Right now I havent used it for two days, and I look really really really bad. I called the doctor this morning and they gave me a perscription for Westcort 0.2% which has not helped at all. I go to the dermatologist on tuesday, but I am extremely scared that he is going to tell me there is nothing he can do, and my face is going to explode with this, all over. It's a terrible sight. It's actually starting to show up in between my eyebrows. What do you think it is, and what could I do?

Here is a picture
http://www.geocities.com/xvnicolevx/rash.jpg

Thank you in advance for your advice
Related Discussions
242489_tn?1210500813
Thanks for the picture, which corroborates the lovely description you've given of steroid rosacea.  Not everyone gets this response to steroids on the face, but when they do, they get a rash just like yours.  Every time you try to stop, the rash gets redder and angrier, so you start again.  Some people call this "steroid addiction."

However, you are going to be totally fine.  Your dermatologist will tell you the same thing, then ask you to use an antibiotic cream, probably one containing metronidazole, and also probably suggest an antibiotic like doxycycline.

For the first few days your face will get worse.  Your skin will be calling, "Give me steroids!"

Don't listen!

Instead, stay the course (maybe 3-4 weeks), and you're going to clear up completely, with no lasting effects whatsoever.  This is NOT the prelude to long-term, middle-age rosacea.

And in future, if you get a facial rash, avoid the steroids.  Some people can use 'em, but not you.

Take care.

Dr. Rockoff

7 Comments
Blank
Avatar_n_tn
I looked up perioral dermatitis and it looks exactly like whta i have. I've been on antibacterial creams which did not clear it up in the slightest. i need to get on the tetracycline i think.
Blank
Avatar_n_tn
I just wanted to post a followup to the first question I posted. I went to the dermatologist today, and he diagnosed my face as Perioral Dermatitis. He said "In the 25 years i've been doing this, i've never had a patient come to me and tell me what they think that have and be right, you should go to school for nursing."

He gave me a shot of Celestone in my hip, a bar of cetaphil, a prescription to Doxycicline, and Klaron Lotion 10%. Since I went, the rash really started to go away. I think it was the shot. I have a followup appointment in two weeks to see the progress.

I just want to say thank you for this website! Reading it really helped me figure out what i had, and once i figured it out, i felt SO much better about it, because at least then i could give an explaination when someone asked! Keep up the good work!

Nikki
Blank
Avatar_n_tn
I know i already paid for my question but i dont have another dermatologist appointment for another two weeks and well my face looks really bad since i started their therapy (4 days) the klaron lotion is just making it dry and red and it's spreading, the rash is between my eyebrows now too. i look terrible! help! is it supposed to do this or should i stop using the klaron? keep in mind i stopped using the steriod cream last friday
Blank
Avatar_n_tn
Nikkilynn,
I have been having the same problem as you (almost word for word - spooky). My rash started at the beginning of this year and got steadily worse. It also got much worse after using the steroid cream and then stopping. I am now a steroid cream junky! My face looks like your picture if I don't use it. Please keep your comments up to date so that I can see what the outcome is. I am also waiting to see a dermatologist, but, as with all doctors, I would like to give them a helping hand. I will also let you know what happens with me. Maybe, between us we can discover a new disease? Good luck. PS the main point of this rambling note is to let you know there are "others" out there and to let you know how grateful I am to know there is someone else with the same problems.
Blank
Avatar_n_tn
Minch, email me at ***@****

After stopping the antibiotic cream (its been about 2 weeks now) it got worse, for about a week, worse and worse, and it looked terrible. the dermatologist prescribed me to Doxycycline and this stuff called Klaron lotion, and the klaron lotion made it worse and cracked and really red, so i stopped using it. After almost 2 weeks of taking the doxycycline, the rash spread a bit, but got very less noticeable! you can only see it if you look close, it's just a little darker then the rest of my skin. there is hope! i would reccoment printing out some pages on perioral dermatitis, take them to your family doctor ASAP and ask them to put you on doxycycline. tell them you know someone that it's working for! it really is, i'm very happy about it too. whatever you do, stop using the steriod cream soon! go to clinique and get the city base compact foundation to cover it up for now, and use cetaphil to wash your face. but get to the doctor soon! email me
-nikki
Blank
Avatar_n_tn
Just wanted to let ya'll know that about 4 months ago
I came up with Perioral Dermatitis too, but It took me 3 months to figure that out.  I've been treating it for a little over a month.  My derm. first put me on Doryx which I took for about 2 weeks and found out the hard way that I was terrible allergic to it.  I was also on Klaron, which made my face real dry and red, so I stop using it.  Then my doctor told me to stop using the Doryx and gave me Nicomide, which is a vitamin for POD.  She also told me that I need to use the Klaron, even just a little because it would help with the bumps.  I've been on the vitamin and Klaron twice a day for about a month and I've seen a great improvement.  The Klaron is really good to get rid of the bumps. But my chin is still very red from the rashes.  I'm not exactly sure on how to get rid of it.  I read about sodium lauryth sulfate.  So I'm going to change my toothpaste and shampoo to see if that makes a difference.  I also read that you shouldn't use waxed floss, cinnamon and spirement gum or candy, alcohol, caffine,and spicey foods.  I don't know if that's all true it's just something I found in an article.  I guess it's just different strokes for different fokes.
Blank
Avatar_n_tn
A related discussion, Suffering from the same ailment was started.
Blank
Avatar_n_tn
A related discussion, Rash between eyebrows was started.
Blank
Avatar_n_tn
A related discussion, rash on chin or redness was started.
Blank
Avatar_n_tn
A related discussion, Rash was started.
Blank
Avatar_f_tn
Helo my name is Chane I am 18 years of age, this last two weeks I have had a red rash on my cheeks and I have tried everything, tissue oil, bought new make up cause I thought it was the problem, I have stop using my day creams and my face washes I don't know what to put on its so dry and red and little small bumps on my cheeks, and its itchy! What do I do, I haven't gone to the doctor yet, any help please! Kind regards
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank